An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Using Diazepam for over a month withdrawals?

Discussion in 'Prescription Drugs' started by Marcoh, Mar 15, 2019.

  1. Marcoh

    Marcoh Member

    Hi,

    I have been using diazepam 5 mg for about a month and a half sometines with alcohol, I have not been taking it daily sometimes 2 days on 5 days off sometimes 4 days on 3 days off. But now I've done 5 days on with some alcohol and want to stop. If I stop Cold Turkey what would be my chances of physical withdrawal as I am now frightened. Thanks for any help and advice.
  2. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Marcoh... Welcome to the forum. I'm glad to hear that you want to stop taking diazepam. Being that it's a benzodiazepine, diazepam is a very tricky drug to begin with; mixing it with alcohol is definitely not a safe thing to do.

    No one here is a medical doctor, so we can't really give you a definitive answer to your question. If you've been going 3-5 days without taking the diazepam and haven't had any withdrawal symptoms during those periods, I would guess that quitting cold turkey wouldn't be a problem. But I can't say for sure. One suggestion would be to quit and see how you do. If you start experiencing withdrawal symptoms, then maybe take a smaller dose and see if that helps. Of course, the BEST advice I could give you is to talk to a doctor about this. They may suggest weaning off of the diazepam slowly to assure that you won't have any withdrawal issues. Quitting a benzodiazepine with a doctor's assistance is, I think, ALWAYS the best option.

    We're here to help and support you any way we can, so please don't hesitate to reach out and lean on us anytime.

    Sending you lots of hope and encouragement.
    Joshstillclean and Dominica like this.
  3. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Marcoh hello and welcome! glad you're wanting to stop... i agree that seeking help from a doctor or addiction specialist is your best bet... to be safe! Dean has given some good input too. Wishing you the best!
    Joshstillclean and deanokat like this.
  4. Marcoh

    Marcoh Member

    Thank you both for your kind help and advice, much appreciated.
    deanokat likes this.
  5. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    You're very welcome, @Marcoh. Please feel free to post here anytime. We're here and we care!
  6. Joshstillclean

    Joshstillclean Senior Contributor

    Hi, Valium or diazepam as its generically known is not something that you want to mess around with.
    Its one of the longest acting benzodiazepine, up to a 72 hoir half life.
    5 mg is not a high dose, in fact for most adults its not even considered an "effective dose".
    Just to encourage you I was taking 40 to 60 mg daily for 6 or 7 years for seizures. It turned into a major addiction and alcohol will make any benzo more addictive stay away from them combined. If not prescribed diazepam please save yourself a world of hurt and stop taking it as soon as you can safely. As was suggested tapering is a good idea, if you feel withdrawals.
    Bezo withdrawals are very dangerous.
    Don't drive if you feel foggy or loopy even people w/o seizures can have them stopping this drug. Valium is not only an anxiolitic it hits on several fronts, its a muscle relaxer, hypnotic, can make one unuccostomed to it forget easily especially when combined with alcohol.
    If this was taken recreationally then be advised very very soon it will have no enjoyable feeling only leaving you chasing a feeling you will never feel again. To be totally honest and for anyone else reading this I resorted to shooting them to try and "feel" them more. By going five days off you are already aware of the serious addictive potential. Trust me it leads nowhere good. And is one of the hardest classes of narcotics to stop.
    deanokat likes this.
  7. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    I didn't even think they prescribed Valium much anymore. wow. thanks for the input @Joshstillclean I didn't realize the half-life was that long.
    deanokat likes this.
  8. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Thanks for the knowledge, @Joshstillclean. Your insight is much appreciated!